Reactions 1704, p315 - 2 Jun 2018
Various toxicities: case report
A middle-aged man [specific age not stated] developed
Varicella zoster virus infection, Herpes simplex virus-
associated Bell’s palsy, latent tuberculosis, hepatitis B,
osteopenia and Cushing’s syndrome during treatment with
prednisolone [route, dosage, duration of treatment to reactions
onsets and outcomes not stated].
The man, who had pemphigus vulgaris was receiving
treatment with high dose prednisolone. He was hospitalised
for a flare of the pemphigus vulgaris. He also presented with
Varicella zoster virus infection and Herpes simplex virus-
associated Bell’s palsy due to the immunosuppression.
During the six months hospitalisation period, the man was
treated with prednisolone, azathioprine, immune globulin,
valaciclovir and other unspecified medications. He also
developed hepatitis B, latent tuberculosis, osteopenia and
Cushing’s syndrome because of his chronic steroid use. He
required treatment for hepatitis B and latent tuberculosis.
Author comment: "Due to his immunosuppression, he
also presented with [Varicella zoster virus] and [Herpes
simplex virus]-associated Bell’s palsy." "As a result of his
chronic steroid use, he required treatment for latent
tuberculosis and hepatitis B, and developed osteopenia and
Huang N. Complications associated with pemphigus vulgaris and its treatment: A
case study. Australasian Journal of Dermatology 59 (Suppl. 1): 74-75, May 2018.
Available from: URL: http://doi.org/10.1111/ajd.17_12815 [abstract] -
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved